Drought, Osage
- When
- October 1, 12:00 AM CST to October 24, 12:00 AM CST
- Where
- Osage forecast zone
- Reported by
- Official NWS Observations
Much of eastern Oklahoma received average to above average rainfall during October 2018. During the first two weeks of the month, several rainfall events occurred across northeastern Oklahoma that resulted in rainfall amounts from four to ten inches in portions of Osage, Washington, and Tulsa Counties.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Much of eastern Oklahoma received average to above average rainfall during October 2018. During the first two weeks of the month, several rainfall events occurred across northeastern Oklahoma that resulted in rainfall amounts from four to ten inches in portions of Osage, Washington, and Tulsa Counties. This rainfall reduced the prolonged severe drought (D2) conditions to moderate (D1) conditions. Monetary damage estimates due to the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 30, 10:08 PM CST, 1 hour 52 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1108 PM CDT Sun Sep 30 2018 .DISCUSSION... The discussion for the 06Z TAF forecast is included below. && .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Low end MVFR and IFR cigs will return to the region overnight, and will persist into the morning hours on Monday. All sites should trend toward VFR conditions again by afternoon. Lacy && .PREV DISCUSSION... /Issued 920 PM CDT Sun Sep 30 2018/ ..UPDATE... DISCUSSION... Clouds have finally cleared out of most of the area. This will allow temperatures to fall off this evening before low clouds redevelop across the area overnight. Strong front is not far from northeast Oklahoma, running from Topeka to just north of Wichita to Pratt. Temperatures on the cool side of the boundary were in the mid 50s to lower 60s, while south of the boundary, they were in the low to mid 70s. This boundary won't affect northeast Oklahoma until at least mid week. Current forecast looks good, and have just made some adjustments for cloud cover for the evening hours. Low clouds are expected before sunrise and will likely be slow to mix out on Monday. && .PRELIMINARY POINT TEMPS/POPS... TUL 67 83 69 86 / 0 0 0 10 FSM 66 83 69 87 / 10 20 10 10 MLC 66 84 69 85 / 0 10 0 10 BVO 65 84 66 86 / 0 0 0 10 FYV 64 79 65 83 / 10 10 0 10 BYV 64 80 66 84 / 0 20 0 10 MKO 66 82 68 85 / 0 10 0 10 MIO 65 81 67 84 / 0 10 0 10 F10 66 82 68 85 / 0 10 0 10 HHW 67 84 69 85 / 10 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....30
Hazardous Weather Outlook National Weather Service Tulsa OK 454 PM CDT Sun Sep 30 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 454 PM CDT Sun Sep 30 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. DISCUSSION... Clouds have persisted much of the day across eastern Oklahoma and western Arkansas. It's possible that patchy fog may develop after midnight across portions of northwest Arkansas or southeast Oklahoma, if there is some clearing this evening. Otherwise, no hazardous weather is expected through tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY and TUESDAY...No Hazards. WEDNESDAY...Fire Weather Potential...High Wind Potential. THURSDAY...No Hazards. FRIDAY and SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... A cold front will move into portions of western and central Kansas on Wednesday, and strong surface winds will develop across Oklahoma and western Arkansas ahead of the front. This will lead to increased fire weather concerns on Wednesday, especially with above normal high temperatures expected in the mid to upper 80s. The front will eventually move into northwest Oklahoma by Thursday night, with a chance for showers and storms, mainly north and west of Tulsa, Thursday night into Friday morning. More widespread showers and storms are possible by Saturday. weather.gov/tulsa contains additional information. CORFIDI
The national radar mosaic for the moment the first event began.
3 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, October 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 791194, 791195, 791196.